MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ BAG SPIKE, PRIMING VOLUME 0.5 ML; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ BAG SPIKE, PRIMING VOLUME 0.5 ML; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2300E-0500
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd smartsite¿ bag spike, priming volume 0.5 ml leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: device appears to be leaking after connector is applied.Multiple occurrences of leaking were noted.
 
Additional Manufacturer Narrative
H.6.Investigation summary: two photos of item no.2300e-0500 was received for quality investigation.The customer complaint of adapter/connector defective/damaged was confirmed by the photos the customer submitted.The photos indicate that the shape of the smartsites look to be in an oval shape and not a circle.If the oval shaped connector would be connected to a corresponding luer, there would be gaps in the connection that would allow for leakage.A device history record review for model 2300e-0500 lot number 22055346 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 05may2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for the issue seen in this complaint was determined to be a user error.Review of the assembly process and the verification process that the smartsites were constructed as designed, it was determined that user error would have been the reason that the connection would have leaked.A bd clinical team has been informed in order to determine if additional training is necessary at the user location.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD SMARTSITE¿ BAG SPIKE, PRIMING VOLUME 0.5 ML
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15792700
Report Number9616066-2022-01715
Device Sequence Number11541537
Product Code FPA
UDI-Device Identifier10885403235023
UDI-Public10885403235023
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K970485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2300E-0500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown